MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Catalog Number 71420576
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was operated on (b)(6) 2012 and after 6 years patella was slightly lateralized.One of the three plugs in the patella come out from the implant.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.Based on the information provided, the root cause cannot be concluded, however, it is unknown if the patient experienced any prior trauma which could have contributed to the reported event.The patient impact beyond the reported patellar revision and post-op exercises cannot be concluded.No further medical assessment can be rendered at this time.Evaluation of the returned gii resurfacing patellar prosthesis revealed that the articular surface of is mostly undamaged with only minor wear around the periphery of the articular surface.Two fixation posts are damaged and one is mostly missing.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7391320
Report Number1020279-2018-00706
Device Sequence Number16407945
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/22/2022
Device Catalogue Number71420576
Device Lot Number12AM15028
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;